MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Material Fragmentation (1261); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that preloaded lens (iol) haptics were sheared off upon advancement into eye, half of lens was still in injector.The lens touched the patient eye.There was removal and replacement, no incision.No other information provided.
 
Additional Manufacturer Narrative
Device evaluation: product evaluation was not performed because the product has not been returned.The complaint issue reported could not be verified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed one (1) additional investigation related to this production order (po) number, not related to the reported issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data and additional information: section d9 -device available for evaluation? yes -returned to manufacturer: yes -date returned to manufacturer: july 22, 2021 section h3.Device evaluated by manufacturer? yes device evaluation: product testing was performed on the returned product consisting in packaging components (folding carton and labels) and pcb00 device.Visual evaluation revealed that the iol returned cut in half and one (1) of the haptic was detached.The device was observed in advance position.The haptic detached was observed inside the cartridge overridden by the pushrod.No damage was observed to the cartridge.The complaint issue reported as ¿haptic detached¿ was verified.The issue reported as "device advancement issue" was not verified.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11628938
Report Number2648035-2021-07471
Device Sequence Number3667941
Product Code HQL
UDI-Device Identifier05050474558144
UDI-Public(01)05050474558144(17)220509
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer06/09/2021
08/04/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date07/07/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR